Alert archive / California / Red Flag Warnings in 2009

Red Flag Warning 2, NWS San Francisco Bay Area, CA

September 11, 20097 counties in California

NWS San Francisco Bay Area, CA issued this red flag warning at Sep 11, 2009, 2:25 PM PDT for 7 counties in California. It took effect at Sep 11, 2009, 10:00 PM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2009, 2:25 PM PDT (21:25 UTC)
In effect from
Sep 11, 2009, 10:00 PM PDT
Expired
Sep 12, 2009, 3:06 PM PDT
In force
17 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Marin County, CA, Monterey County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2009-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2009-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2825 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KMTR 112125
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
225 PM PDT FRI SEP 11 2009

...RED FLAG WARNING FOR DRY LIGHTNING BEGINS AT 10 PM TONIGHT...

CAZ505>507-511-512-517-120600-
/O.UPG.KMTR.FW.A.0001.090912T0500Z-090912T1800Z/
/O.NEW.KMTR.FW.W.0002.090912T0500Z-090912T1800Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
225 PM PDT FRI SEP 11 2009

...RED FLAG WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING
TO 11 AM PDT SATURDAY.

THE RED FLAG WARNING IS IN EFFECT FOR THE COASTAL HILLS OF
MONTEREY COUNTY...THE SANTA CRUZ MOUNTAINS...THE EAST BAY HILLS
AND DIABLO RANGE OF SANTA CLARA COUNTY AND THE ENTIRE NORTH BAY
INCLUDING POINT REYES NATIONAL SEASHORE AND THE INTERIOR VALLEYS.

MOISTURE AND INSTABILITY WILL CONTINUE TO INCREASE THIS EVENING
ACROSS THE REGION. LATEST DATA INDICATES A HIGH POTENTIAL FOR
LIGHTNING STRIKES TO DEVELOP OVER THE OCEAN LATER THIS AFTERNOON
OR EVENING. THEN THE MAINLY DRY THUNDERSTORMS ARE FORECAST TO
TRACK OVER MUCH OF THE SAN FRANCISCO BAY AREA. THE LOWER
ATMOSPHERE IS EXPECTED TO REMAIN FAIRLY DRY WITH ANY LIGHTNING
STRIKES BRINGING AN INCREASED LIKELIHOOD OF NEW FIRE STARTS GIVEN
THE VERY DRY FUEL BEDS.

THE THREAT OF DRY THUNDERSTORMS IS EXPECTED TO DEVELOP WEST OF 
BIG SUR AND THEN SPREAD NORTHWARD OVER THE SANTA CRUZ MOUNTAINS
AND INTO THE NORTH BAY OVERNIGHT INTO EARLY SATURDAY MORNING. BY
MIDDAY SATURDAY ANY THREAT OF DRY LIGHTNING IS EXPECTED TO BE
NORTH OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
DRY LIGHTNING...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
5 follow-up statements
000 
WWUS86 KMTR 120546
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1046 PM PDT FRI SEP 11 2009

...RED FLAG WARNING FOR DRY LIGHTNING TONIGHT THROUGH SATURDAY MORNING...

CAZ505>507-511-512-517-121800-
/O.CON.KMTR.FW.W.0002.000000T0000Z-090912T1800Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
1046 PM PDT FRI SEP 11 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY. 

THE RED FLAG WARNING IS IN EFFECT FOR THE COASTAL HILLS OF
MONTEREY COUNTY...THE SANTA CRUZ MOUNTAINS...THE EAST BAY HILLS
AND DIABLO RANGE OF SANTA CLARA COUNTY AND THE ENTIRE NORTH BAY
INCLUDING POINT REYES NATIONAL SEASHORE AND THE INTERIOR VALLEYS.

MOISTURE AND INSTABILITY WILL CONTINUE TO INCREASE ACROSS THE
REGION. LATEST DATA INDICATES A HIGH POTENTIAL FOR LIGHTNING
STRIKES TO DEVELOP OVER THE OCEAN LATER THIS AFTERNOON OR EVENING.
THEN THE MAINLY DRY THUNDERSTORMS ARE FORECAST TO TRACK OVER MUCH
OF THE SAN FRANCISCO BAY AREA. THE LOWER ATMOSPHERE IS EXPECTED TO
REMAIN FAIRLY DRY WITH ANY LIGHTNING STRIKES BRINGING AN INCREASED
LIKELIHOOD OF NEW FIRE STARTS GIVEN THE VERY DRY FUEL BEDS.

THE THREAT OF DRY THUNDERSTORMS IS EXPECTED TO DEVELOP WEST OF
BIG SUR AND THEN SPREAD NORTHWARD OVER THE SANTA CRUZ MOUNTAINS
AND INTO THE NORTH BAY OVERNIGHT INTO EARLY SATURDAY MORNING. BY
MIDDAY SATURDAY ANY THREAT OF DRY LIGHTNING IS EXPECTED TO BE
NORTH OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY
LIGHTNING...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS86 KMTR 121112
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
412 AM PDT SAT SEP 12 2009

...RED FLAG WARNING FOR DRY LIGHTNING FOR TODAY...

CAZ517-121215-
/O.CAN.KMTR.FW.W.0002.000000T0000Z-090912T1800Z/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
412 AM PDT SAT SEP 12 2009

...RED FLAG WARNING IS CANCELED FOR THE SANTA LUCIA MOUNTAINS AND
THE LOS PADRES NATIONAL FOREST...

A STORM SYSTEM OFF THE COAST CONTINUES TO MOVE FURTHER TO THE
NORTH AND IS EXPECTED TO NOT IMPACT THE AREA. THEREFORE...THE NATIONAL 
WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELED THE RED FLAG
WARNING FOR THE SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL
FOREST.



$$

CAZ505>507-121800-
/O.EXT.KMTR.FW.W.0002.000000T0000Z-090913T0000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
412 AM PDT SAT SEP 12 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR THE COASTAL NORTH BAY INCLUDING POINT REYES...
NORTH BAY INTERIOR VALLEYS...AND THE NORTH BAY MOUNTAINS.

MOISTURE AND INSTABILITY ARE CONTINUING TO INCREASE ACROSS THE
REGION. LIGHTNING DATA ALONG WITH NUMEROUS NATIONAL WEATHER
SERVICE SPOTTERS REPORT LIGHTNING IN MANY PORTIONS OF THE AREA. THE
LOWER ATMOSPHERE IS EXPECTED TO REMAIN FAIRLY DRY WITH ANY
LIGHTNING STRIKES BRINGING AN INCREASED LIKELIHOOD OF NEW FIRE
STARTS GIVEN THE VERY DRY FUEL BEDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY
LIGHTNING...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ511-512-121800-
/O.CON.KMTR.FW.W.0002.000000T0000Z-090912T1800Z/
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
412 AM PDT SAT SEP 12 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING FOR THE EAST BAY HILLS AND DIABLO RANGE PLUS THE SANTA
CRUZ MOUNTAINS.

A STORM SYSTEM OFF THE COAST WILL CONTINUE TO DESTABILIZE THE
ATMOSPHERE TODAY. AS IT APPROACHES THE COAST...ISOLATED DRY
THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS MORNING WITH ANY
LIGHTNING STRIKES BRINGING AN INCREASED LIKELIHOOD OF NEW FIRE
STARTS GIVEN THE VERY DRY FUEL BEDS. STORMS SHOULD BE NORTH OF THE
AREA THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY
LIGHTNING...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


BELL
000 
WWUS86 KMTR 121546
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
846 AM PDT SAT SEP 12 2009

...RED FLAG WARNING FOR DRY LIGHTNING FOR TODAY...

CAZ511-512-121800-
/O.CON.KMTR.FW.W.0002.000000T0000Z-090912T1800Z/
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
846 AM PDT SAT SEP 12 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

A STORM SYSTEM OFF THE COAST WILL CONTINUE TO DESTABILIZE THE
ATMOSPHERE TODAY. AS IT APPROACHES THE COAST...ISOLATED DRY
THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS MORNING WITH ANY
LIGHTNING STRIKES BRINGING AN INCREASED LIKELIHOOD OF NEW FIRE
STARTS GIVEN THE VERY DRY FUEL BEDS. STORMS SHOULD BE NORTH OF THE
AREA THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY
LIGHTNING...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ505>507-130000-
/O.CON.KMTR.FW.W.0002.000000T0000Z-090913T0000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
846 AM PDT SAT SEP 12 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

MOISTURE AND INSTABILITY ARE CONTINUING TO INCREASE ACROSS THE
REGION. LIGHTNING DATA ALONG WITH NUMEROUS NATIONAL WEATHER
SERVICE SPOTTERS REPORT LIGHTNING IN MANY PORTIONS OF THE AREA.
THE LOWER ATMOSPHERE IS EXPECTED TO REMAIN FAIRLY DRY WITH ANY
LIGHTNING STRIKES BRINGING AN INCREASED LIKELIHOOD OF NEW FIRE
STARTS GIVEN THE VERY DRY FUEL BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY
LIGHTNING...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS86 KMTR 121754
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1054 AM PDT SAT SEP 12 2009

...RED FLAG WARNING FOR DRY LIGHTNING FOR TODAY...

CAZ511-512-121900-
/O.EXP.KMTR.FW.W.0002.000000T0000Z-090912T1800Z/
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
1054 AM PDT SAT SEP 12 2009

...RED FLAG WARNING FOR DRY LIGHTNING WILL EXPIRE AT 11 AM PDT
THIS MORNING FOR THE EAST BAY HILLS AND DIABLO RANGE PLUS THE
SANTA CRUZ MOUNTAINS....

THE RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING. 
THE STORM SYSTEM THAT BROUGHT A LOT OF LIGHTNING ACTIVITY AS WELL
AS SOME SHOWERS HIS CURRENTLY MOVING NORTH AND EAST...THUS RED
FLAG WARNING FOR THE EAST BAY HILLS...DIABLO RANGE AND SANTA CRUZ
MOUNTAINS WILL BE ALLOWED TO EXPIRE AT 11 AM.

$$

CAZ505>507-130000-
/O.CON.KMTR.FW.W.0002.000000T0000Z-090913T0000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
1054 AM PDT SAT SEP 12 2009

...RED FLAG WARNING FOR DRY LIGHTNING REMAINS IN EFFECT UNTIL 5 PM PDT
THIS AFTERNOON FOR THE COASTAL NORTH BAY INCLUDING POINT REYES...
NORTH BAY INTERIOR VALLEYS...AND THE NORTH BAY MOUNTAINS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. MOISTURE AND INSTABILITY ARE CONTINUING TO MOVE ACROSS
THIS REGION. LIGHTNING DETECTION NETWORKS AS WELL AS RADAR DATA
CONTINUE TO INDICATE THUNDERSTORM ACTIVITY ACROSS THE NORTH BAY.
THE LOWER ATMOSPHERE IS EXPECTED TO REMAIN FAIRLY DRY WITH ANY
LIGHTNING STRIKES BRINGING AN INCREASED LIKELIHOOD OF NEW FIRE
STARTS GIVEN THE VERY DRY FUEL BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY
LIGHTNING...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS86 KMTR 122206
RFWMTR

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
306 PM PDT SAT SEP 12 2009

...RED FLAG WARNING IS CANCELED FOR THIS EVENING...

CAZ505>507-122315-
/O.CAN.KMTR.FW.W.0002.000000T0000Z-090913T0000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
306 PM PDT SAT SEP 12 2009

...RED FLAG WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS
CANCELED THE RED FLAG WARNING. 

THE UPPER LEVEL LOW RESPONSIBLE FOR TODAYS DRY LIGHTNING EVENT HAS
SLID EAST OF THE FIRE DISTRICT. THEREFORE THE RED FLAG WARNING HAS
BEEN CANCELED FOR THE REMAINDER OF THE EVENING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Sep 11, 11:10 AM PDT, 3 hours 15 minutes earlier.

Area forecast discussion, Sep 11, 11:10 AM PDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1110 AM PDT FRI SEP 11 2009

ADDED FIRE WEATHER SECTION

.DISCUSSION...AS OF 9:15 AM PDT FRIDAY...INTERESTING WEATHER OVER
THE NEXT FEW DAYS...VERY WARM TEMPERATURES TODAY FOLLOWED BY SLIGHT
CHANCE OF CONVECTION LATE TONIGHT THROUGH SATURDAY AND ANOTHER
CHANCE FOR RAIN SUNDAY NIGHT.

UPPER LEVEL HIGH OVER THE WESTERN US WILL BRING VERY WARM
TEMPERATURES TO THE AREA TODAY. THE ONLY LOW CLOUDS PRESENT THIS
MORNING WAS SOME PATCHY SHALLOW GROUND FOG...AN INDICATION THAT THE
MARINE LAYER HAS BEEN COMPRESSED TO NEAR THE GROUND. THE 850 MB
TEMPERATURES ARE SLIGHTLY WARMER THAN YESTERDAY SO WE SHOULD SEE A
FEW DEGREES OF WARMING FROM YESTERDAY. THE HEAT WARNING SYSTEM WAS
TRIGGERED TO ADVISORY LEVEL IN THE SANTA CLARA VALLEY TODAY. THIS
LOOKS VERY BORDERLINE SO IT WILL BE MENTIONED IN THE HWO PLUS AN SPS
HIGHLIGHTING THE VARIOUS ISSUES WITH THE HOT WEATHER. TEMPERATURES
ARE EXPECTED TO BE SIGNIFICANTLY COOLER SATURDAY WHICH WILL PUT AN
END TO THE HEAT WARNING THREAT.

AN UPPER LEVEL LOW IS LOCATED ABOUT 400 MILES SW OF SAN FRANCISCO.
THIS LOW IS FORECAST TO LIFT NORTHEAST INTO NORTHERN CALIFORNIA
TONIGHT AND SATURDAY. WEAK INSTABILITY MOVES OVER THE AREA LATE
TONIGHT AND SATURDAY WHICH WILL BRING A SLIGHT CHANCE OF
THUNDERSTORMS. THERE IS ALSO SOME MID AND HIGH LEVEL MOISTURE DRAWN
UP BY TROPICAL STORM LINDA TO THE SOUTH. MODELS SHOW NEARLY ALL
OF THE MOISTURE ABOVE 600 MB. SO ANY CONVECTIVE ACTIVITY THAT DOES
DEVELOP WILL MOST LIKELY BE DRY LIGHTNING BUT SOME PRECIPITATION
COULD BRIEFLY REACH THE GROUND IN LOCAL SPOTS.

ANOTHER UPPER TROUGH FROM THE GULF OF ALASKA WILL DEEPEN OFF THE
NORTHERN CALIFORNIA COAST SUNDAY. WITH MOISTURE ALREADY IN PLACE FROM
TROPICAL STORM LINDA...THERE IS A CHANCE OF RAIN AT LEAST OVER THE
NORTHERN HALF OF THE DISTRICT SUNDAY NIGHT AND MONDAY MORNING.
THE SYSTEM WITH BRING IN COOLER AIR TO THE DISTRICT AND TEMPERATURES
SUNDAY AND MONDAY WILL BE BELOW NORMAL.

DRIER CONDITIONS RETURN TUESDAY THROUGH MOST OF THE WEEK AS THE STORM
TRACK SHIFTS NORTH. TEMPERATURES WILL RETURN TO NEAR NORMAL.

&&

.AVIATION...AS OF 10:19 AM PDT FRIDAY...VFR CONDITIONS ARE EXPECTED
TODAY AT ALL TERMINALS. LOCALLY GUSTY ONSHORE WINDS ARE EXPECTED TO
INCREASE THIS AFTERNOON AND EVENING...MAINLY AT KSFO.

VICINITY OF KSFO...VFR TODAY. WEST WINDS GENERALLY UNDER 20 KNOTS
TODAY BUT COULD PICK UP IN THE AFTERNOON IF THE MARINE LAYER
DEEPENS.

KSFO BRIDGE APPROACH...VFR TODAY.

MONTEREY BAY TERMINALS...VFR TODAY. STRATUS SHOULD RETURN EARLY THIS
EVENING LEADING TO IFR CONDITIONS OVERNIGHT.

&&

.FIRE WEATHER...AS OF 11:10 AM FRIDAY...A FIRE WEATHER WATCH HAS BEEN
ISSUED FROM 10 PM TONIGHT THROUGH 11 AM SATURDAY FOR PORTIONS OF
THE CWA. PLEASE SEE THE RFWMTR FOR EXACT DETAILS. SET UP IS ABOUT AS
GOOD AS IT GETS FOR DRY LIGHTNING POTENTIAL. MODELS INDICATE UPPER
LEVEL INSTABILITY WITH MARGINAL MOISTURE. MID SEPT FUELS ARE AT
OR NEAR RECORD DRY LEVELS. THESE EVENTS ARE ALWAYS HARD TO NAIL
DOWN. SHOULD LIGHTNING DEVELOP...WOULD EXPECT TO SEE ACTIVITY OFF
THE BIG SUR COAST AROUND SUNSET AND THEN TRAVERSING NORTHWARD
THROUGH THE CWA OVERNIGHT INTO SATURDAY MORNING. RIGHT NOW THE NORTH
BAY LOOKS MOST SUSCEPTIBLE. POSSIBLE SCENARIOS INCLUDE LIGHTNING
STAYING OFFSHORE OR NOT DEVELOPING AT ALL. TOUGH CALL...THATS WHY
WE WENT WITH THE WATCH FOR RIGHT NOW. SHOULD THINGS DEVELOP
POTENTIAL IS THERE FOR SEVERAL NEW STARTS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
         .TDA...SCA...SAN FRANCISCO BAY STARTING AT NOON.
         .TNGT THROUGH SATURDAY...FIRE WEATHER WATCH FOR ZONES
                                  505/506/507/511/512/517
&&

PUBLIC FORECAST: W PI
AVIATION/MARINE: SSA
FIRE WEATHER: RWW

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Sep 11, 2:15 PM PDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
215 PM PDT FRI SEP 11 2009

CAZ505>507-511-512-517-120700-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS-
215 PM PDT FRI SEP 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE SAN FRANCISCO
BAY AREA AND MONTEREY BAY AREA.

.DAY ONE...FRIDAY EVENING AND FRIDAY NIGHT

HOT WEATHER WILL CONTINUE LATE THIS AFTERNOON AND EVENING AS HIGH
TEMPERATURES WILL CLIMB INTO THE 90S AND LOWER 100S FOR MOST INLAND
LOCATIONS. REMEMBER TO NEVER LEAVE CHILDREN OR PETS IN AUTOMOBILES
DURING PERIODS OF EXTREME HEAT.

* SPECIAL WEATHER STATEMENT - SEE SFOSPSMTR - WWUS86 - KMTR *

A RED FLAG WARNING FOR POSSIBLE DRY LIGHTNING IS IN EFFECT FROM
10 PM TONIGHT THROUGH SATURDAY MORNING FOR ALL AREAS OF THE NORTH
BAY INCLUDING THE INTERIOR VALLEYS AND COASTAL AREAS...THE EAST BAY
HILLS INCLUDING THE DIABLO RANGE...SANTA CRUZ MOUNTAINS AND THE
COASTAL HILLS OF MONTEREY COUNTY INCLUDING THE LOS PADRES NATIONAL
FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. AS CONDITIONS EVOLVE...MONITOR THE SITUATION
FOR POSSIBLE UPDATES.

* RED FLAG WARNING - SEE SFORFWMTR - WWUS86 - KMTR *

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A RED FLAG WARNING CONTINUES INTO SATURDAY MORNING FOR ALL AREAS
OF THE NORTH BAY INCLUDING THE INTERIOR VALLEYS AND COASTAL
AREAS...THE EAST BAY HILLS INCLUDING THE DIABLO RANGE...SANTA CRUZ
MOUNTAINS AND THE COASTAL HILLS OF MONTEREY COUNTY INCLUDING THE
LOS PADRES NATIONAL FOREST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ006-508>510-513-516-518-528>530-120700-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
215 PM PDT FRI SEP 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE SAN FRANCISCO
BAY AREA AND MONTEREY BAY AREA.

.DAY ONE...FRIDAY EVENING AND FRIDAY NIGHT

HOT WEATHER WILL CONTINUE LATE THIS AFTERNOON AND EVENING AS HIGH
TEMPERATURES WILL CLIMB INTO THE 90S AND LOWER 100S FOR MOST INLAND
LOCATIONS. REMEMBER TO NEVER LEAVE CHILDREN OR PETS IN AUTOMOBILES
DURING PERIODS OF EXTREME HEAT.

THERE IS ALSO A SLIGHT CHANCE OF MAINLY DRY THUNDERSTORMS LATE
TONIGHT INTO SATURDAY.

* SPECIAL WEATHER STATEMENT - SEE SFOSPSMTR - WWUS86 - KMTR *

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF MAINLY DRY THUNDERSTORMS THROUGH MIDDAY
SATURDAY. THEN EXPECT COOLER TEMPERATURES WITH A SECONDARY LOW
EXPECTED TO BRING A CHANCE OF SHOWERS FOR AREAS OF THE NORTHERN
CALIFORNIA COAST LATE ON SUNDAY INTO EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 3:05 AM PDTSmall Craft AdvisoryMTR48 hr
Sep 11, 9:44 AM PDTFire Weather WatchMTRMarin, Monterey, Napa, San Mateo, Santa Clara, Santa Cruz and 1 more5 hr

Nearby

Red Flag Warnings in California, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.